Alert archive / Rhode Island / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 60, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 20, 2013, 9:25 PM EDT for Bristol County, Newport County, Rhode Island; Bristol County, Plymouth County, Massachusetts. It was in force for 50 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 20, 2013, 9:25 PM EDT (01:25 UTC)
- Expired
- Jul 20, 2013, 10:15 PM EDT
- In force
- 50 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
Counties Bristol County, MA, Plymouth County, MA, Bristol County, RI, Newport County, RI
The radar
The Boston radar (KBOX), 24 km from the middle of the area, began a volume at 01:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 20, 9:30 PM EDT | TSTM WND DMG | Rehoboth, MA | BRANCHES DOWN |
| Jul 20, 9:56 PM EDT | TSTM WND DMG | Lakeville, MA | TREE DOWN ON HOUSE ON FULLER SHORES ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Chatham, MA (KCHH), launched 00:00Z, 1.4 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2755 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 652 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
577
WUUS51 KBOX 210125
SVRBOX
MAC005-023-RIC001-005-210215-
/O.NEW.KBOX.SV.W.0060.130721T0125Z-130721T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
925 PM EDT SAT JUL 20 2013
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BRISTOL COUNTY IN RHODE ISLAND...
CENTRAL BRISTOL COUNTY IN SOUTHEAST MASSACHUSETTS...
EXTREME NORTH CENTRAL NEWPORT COUNTY IN RHODE ISLAND...
SOUTHWESTERN PLYMOUTH COUNTY IN SOUTHEAST MASSACHUSETTS...
* UNTIL 1015 PM EDT
* AT 922 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR SEEKONK...OR 4 MILES NORTH
OF BARRINGTON...AND MOVING EAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
NEW BEDFORD...FALL RIVER...BARRINGTON...BERKLEY...FREETOWN...
WARREN...SWANSEA...SOMERSET...DIGHTON...WESTPORT...ACUSHNET...
REHOBOTH AND LAKEVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR
PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4167 7118 4171 7116 4171 7121 4173 7122
4170 7124 4172 7126 4168 7124 4169 7129
4172 7129 4172 7133 4175 7135 4178 7132
4187 7133 4190 7134 4190 7138 4193 7138
4187 7085 4166 7081 4165 7083 4163 7080
TIME...MOT...LOC 0124Z 279DEG 28KT 4179 7129
$$
FRANK4 follow-up statements
089
WWUS51 KBOX 210138
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
938 PM EDT SAT JUL 20 2013
RIC001-210147-
/O.CAN.KBOX.SV.W.0060.000000T0000Z-130721T0215Z/
BRISTOL RI-
938 PM EDT SAT JUL 20 2013
...THE SEVERE THUNDERSTORM WARNING FOR BRISTOL COUNTY IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED
OUT OF THE WARNED AREA. THEREFORE THE WARNING HAS
BEEN CANCELLED.
LAT...LON 4167 7118 4172 7116 4174 7117 4173 7117
4174 7119 4178 7120 4177 7118 4187 7125
4188 7128 4188 7126 4192 7128 4187 7085
4166 7081 4165 7083 4163 7080
TIME...MOT...LOC 0137Z 279DEG 28KT 4177 7115
$$
MAC005-023-RIC005-210215-
/O.CON.KBOX.SV.W.0060.000000T0000Z-130721T0215Z/
PLYMOUTH MA-BRISTOL MA-NEWPORT RI-
938 PM EDT SAT JUL 20 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT
FOR SOUTHWESTERN PLYMOUTH...CENTRAL BRISTOL AND EXTREME NORTH CENTRAL
NEWPORT COUNTIES...
AT 935 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR SWANSEA...OR 4 MILES NORTHWEST OF
FALL RIVER...MOVING EAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
NEW BEDFORD...FALL RIVER...BERKLEY...FREETOWN...SWANSEA...SOMERSET...
DIGHTON...WESTPORT...ACUSHNET AND LAKEVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4167 7118 4172 7116 4174 7117 4173 7117
4174 7119 4178 7120 4177 7118 4187 7125
4188 7128 4188 7126 4192 7128 4187 7085
4166 7081 4165 7083 4163 7080
TIME...MOT...LOC 0135Z 279DEG 28KT 4177 7115
$$
FRANK117
WWUS51 KBOX 210148
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
948 PM EDT SAT JUL 20 2013
RIC005-210157-
/O.CAN.KBOX.SV.W.0060.000000T0000Z-130721T0215Z/
NEWPORT RI-
948 PM EDT SAT JUL 20 2013
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTH CENTRAL NEWPORT
COUNTY IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4166 7086 4172 7113 4175 7112 4175 7114
4176 7113 4182 7111 4182 7112 4181 7112
4186 7115 4187 7114 4190 7115 4187 7085
4166 7081 4168 7088
TIME...MOT...LOC 0147Z 279DEG 28KT 4176 7104
$$
MAC005-023-210215-
/O.CON.KBOX.SV.W.0060.000000T0000Z-130721T0215Z/
PLYMOUTH MA-BRISTOL MA-
948 PM EDT SAT JUL 20 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT
FOR SOUTHWESTERN PLYMOUTH AND CENTRAL BRISTOL COUNTIES...
AT 944 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR FALL RIVER...MOVING EAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
FALL RIVER...BERKLEY...FREETOWN...ACUSHNET AND LAKEVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4166 7086 4172 7113 4175 7112 4175 7114
4176 7113 4182 7111 4182 7112 4181 7112
4186 7115 4187 7114 4190 7115 4187 7085
4166 7081 4168 7088
TIME...MOT...LOC 0144Z 279DEG 28KT 4176 7104
$$
FRANK725
WWUS51 KBOX 210155
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
955 PM EDT SAT JUL 20 2013
MAC005-023-210215-
/O.CON.KBOX.SV.W.0060.000000T0000Z-130721T0215Z/
PLYMOUTH MA-BRISTOL MA-
955 PM EDT SAT JUL 20 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT
FOR SOUTHWESTERN PLYMOUTH AND NORTHEASTERN BRISTOL COUNTIES...
AT 948 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR LAKEVILLE...OR 11 MILES NORTH OF NEW
BEDFORD...MOVING EAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
BERKLEY...FREETOWN AND LAKEVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE. SEVERAL TREES
WERE REPORTED KNOCKED DOWN IN REHOBOTH EARLIER FROM THIS STORM. SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4175 7087 4176 7095 4176 7100 4178 7103
4179 7104 4182 7105 4183 7107 4181 7109
4187 7109 4189 7110 4187 7085 4173 7082
4173 7085
TIME...MOT...LOC 0148Z 268DEG 34KT 4181 7086
$$
FRANK208
WWUS51 KBOX 210206
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1006 PM EDT SAT JUL 20 2013
MAC005-023-210215-
/O.EXP.KBOX.SV.W.0060.000000T0000Z-130721T0215Z/
PLYMOUTH MA-BRISTOL MA-
1006 PM EDT SAT JUL 20 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN PLYMOUTH AND
NORTHEASTERN BRISTOL COUNTIES WILL EXPIRE AT 1015 PM EDT...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 4175 7087 4176 7095 4176 7100 4178 7103
4179 7104 4182 7105 4183 7107 4181 7109
4187 7109 4189 7110 4187 7085 4173 7082
4173 7085
TIME...MOT...LOC 0205Z 279DEG 28KT 4181 7086
$$
FRANKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 7:39 PM EDT, 1 hour 46 minutes earlier.
Area forecast discussion, Jul 20, 7:39 PM EDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
739 PM EDT SAT JUL 20 2013
.SYNOPSIS...
THE COLD FRONT WILL MOVE OFFSHORE TONIGHT...THEN STALL SOUTH OF THE
REGION BY SUNDAY MORNING. SOME SHOWERS MAY LINGER ALONG THE SOUTH
COAST DURING SUNDAY. MORE SEASONABLE BUT HUMID CONDITIONS ARE
EXPECTED FOR MUCH OF NEXT WEEK WITH SCATTERED SHOWERS AND
THUNDERSTORMS FROM TIME TO TIME.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
735 PM UPDATE...
SCATTERED SHOWERS AND A THUNDERSTORM OR TWO WERE
TRYING TO REFORM ACROSS NORTHERN CT AS WELL AS WESTERN/CENTRAL MA
OVER THE PAST HOUR AHEAD OF THE COLD FRONT. CORES ARE HAVING TROUBLE
GOING UP MUCH...PROBABLY AS A RESULT OF LIMITED SHEAR AND MID LEVEL
LAPSE RATES BELOW 6 C/KM.
WILL HOLD THE SEVERE THUNDERSTORM WATCH UNTIL 9 PM AS WE CAN/T RULE
OUT AN ISOLATED STRONG TO SEVERE THUNDERSTORM DEVELOPING SOUTH OF
THE MA PIKE OVER THE NEXT FEW HOURS. MLCAPES WERE STILL BETWEEN
1000 TO 2000 J/KG IN THIS REGION. HOWEVER...EVEN IF AN ISOLATED
STRONG STORM OR TWO DEVELOPS AREAL COVERAGE WOULD BE QUITE LIMITED.
OTHERWISE...DRY WEATHER FOR THE REST OF THE REGION BY LATE EVENING.
THE EXCEPTION WILL BE ACROSS THE SOUTH COAST/CAPE AND ISLANDS WERE A
ROUND OF SCATTERED SHOWERS AND THUNDERSTORMS MAY WORK IN FROM LONG ISLAND
LATE.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
SUNDAY...
AS WEAK BUBBLE OF HIGH PRES MOVES ACROSS NORTHERN NEW ENGLAND...
WEAK WAVE MOVES ALONG STALLED FRONT TO THE SOUTH. MAY CAUSE SOME
SHOWERS TO MOVE BACK TOWARD THE S COAST DURING THE DAY. KEPT ONLY
SLIGHT CHANCE POPS GOING FOR NOW.
DEWPTS WILL BE DROPPING ACROSS S NH/N MA INTO THE LOWER-MID
50S...BUT WILL LINGER IN THE MID 60S ALONG S COAST SO WILL REMAIN
SOMEWHAT MUGGY THERE. HIGHS WILL BE IN THE 80S...THOUGH MIGHT
TOUCH 90 IN A FEW SPOTS ACROSS N CT/RI/INTERIOR SE MA.
&&
.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
HEADLINES...
* SCT SHOWERS/THUNDERSTORMS MON NIGHT THROUGH FRI BUT NOT A WASHOUT
* SEASONABLE TEMPS AND NO EXCESSIVE HEAT EXPECTED NEXT WEEK
DETAILS...
SUNDAY NIGHT AND MONDAY...
HIGH PRESSURE NEARBY SHOULD RESULT IN DRY WEATHER DOMINATING OVER
THIS TIME. STILL CAN/T RULE OUT A FEW SPOT SHOWERS ACROSS THE
INTERIOR/SOUTH COAST AS MID LEVEL MOISTURE WILL BE NEARBY...ALONG
WITH WEAK SURFACE CONVERGENCE. WILL COVER THIS REGION WITH JUST
SOME LOW POPS. TEMPS WILL BE SEASONABLE WITH LOWS IN THE UPPER 50S
AND 60S SUN NIGHT. HIGHS ON MON SHOULD BE MAINLY IN THE LOWER TO
MIDDLE 80S.
MONDAY NIGHT AND TUESDAY...
UPPER LEVEL TROUGH DEVELOPING ACROSS THE
GREAT LAKES WILL SEND A COUPLE OF SHORTWAVES AT US IN WEST TO
SOUTHWEST FLOW ALOFT. APPEARS THERE SHOULD BE ONE OR TWO ROUNDS OF
SCATTERED SHOWERS AND THUNDERSTORMS SOMETIME MON NIGHT INTO TUE.
WILL INCLUDE SOME LOW END LIKELY POPS TO COVER THIS FOR NOW. HIGH
PWATS WILL RESULT IN THE POTENTIAL FOR HEAVY RAINFALL AND A VERY
LOCALIZED FLOOD THREAT WITH ANY STORM. OVERALL SEVERE WEATHER
POTENTIAL WILL BE LOW...GIVEN LIMITED INSTABILITY AS WELL AS
UNCERTAINTY ON THE AMOUNT OF SOLAR INSULATION.
***NO CHANGES MADE BEYOND TUESDAY TO THE FORECAST BUT HERE ARE
SOME THOUGHTS BASED ON THE LATEST MODEL DATA***
WEDNESDAY THROUGH FRIDAY...
A LOT OF UNCERTAINTY OVER THIS TIME
PERIOD. THE GFS DRIES OUT BY THURSDAY AS THE UPPER LEVEL TROUGH
BECOMES FLATTER AND PUSHES THE MAIN FRONT WELL OFFSHORE.
HOWEVER...THE ECMWF IS MORE AMPLIFIED WITH THE TROUGH OVER THE
EASTERN GREAT LAKES AND UPPER RIDGE OVER THE ATLANTIC. THIS KEEPS
THE FRONTAL BOUNDARY NEARBY ALONG WITH SOUTHWEST FLOW ALOFT. HIGHLY
UNCERTAIN AT THIS POINT...BUT AT LEAST WORTH MAINTAINING SOME CHANCE
POPS FOR ADDITIONAL SCATTERED SHOWERS AND THUNDERSTORMS.
AGAIN...NOT EXPECTING A WASHOUT BUT CERTAINLY THE POTENTIAL FOR
ADDITIONAL PRECIPITATION. TEMPERATURES LOOKS TO BE NEAR NORMAL WITH
EXCESSIVE HEAT NOT EXPECTED TO RETURN.
SATURDAY...
LOW CONFIDENCE THIS FAR OUT BUT FRONT MAY BE FAR ENOUGH
OFFSHORE TO RESULT IN DRY WEATHER WITH SEASONABLE TEMPS.
&&
.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
MODERATE CONFIDENCE THROUGH SUNDAY...
TONIGHT...MAINLY VFR CONDITIONS TONIGHT OTHER THAN SOME LOWER
CONDITIONS IN PATCHY FOG/LOW CLOUDS ACROSS PORTIONS OF THE
CAPE/ISLANDS. A FEW SHOWERS AND PERHAPS A THUNDERSTORM ARE POSSIBLE
UNTIL LATE EVENING...BUT MUCH OF THE REGION WILL REMAIN DRY. THE
EXCEPTION WILL BE ACROSS THE SOUTH COAST/CAPE AND ISLANDS WHERE
ANOTHER ROUND OF SCATTERED SHOWERS/THUNDERSTORMS MAY MOVE INTO THE
REGION LATE.
SUNDAY...LEFTOVER MVFR-IFR CIGS/VSBYS ALONG S COAST...CAPE AND
ISLANDS THROUGH MID MORNING...THEN IMPROVING. MAINLY VFR. MAY SEE
SCT SHOWERS ALONG S COAST WITH LOCAL MVFR VSBYS.
KBOS TERMINAL...MODERATE TO HIGH CONFIDENCE IN TAF.
KBDL TERMINAL...MODERATE TO HIGH CONFIDENCE IN TAF.
OUTLOOK...SUNDAY NIGHT THROUGH THURSDAY...
SUNDAY NIGHT AND MONDAY...MODERATE TO HIGH CONFIDENCE. VFR
CONDITIONS DOMINATE. MAY SEE SOME LOCALIZED LOWER CONDITIONS IN
LATE NIGHT/EARLY MORNING LOW CLOUDS/FOG PATCHES.
TUESDAY THROUGH THURSDAY...MODERATE CONFIDENCE. VFR CONDITIONS
WILL BE MIXED WITH PERIODS OF MVFR-IFR CIGS/VSBYS IN SCT SHOWERS
AND THUNDERSTORMS AT TIMES. SOME LOW CLOUDS AND FOG PATCHES MAY
RESULT IN LOWER CONDITIONS AT TIMES AS WELL.
&&
.MARINE...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
HIGH CONFIDENCE THROUGH SUNDAY.
THROUGH THIS EVENING...SW WIND GUSTS UP TO 25 KT OVER THE SOUTHERN
OUTER WATERS AS WELL AS RI/BI SOUNDS. SEAS REMAIN AROUND 6 FT ON
THE OPEN SOUTHERN WATERS AS WELL AS RI/BI SOUNDS. SCT TSTMS...
BEST CHANCE ON THE NEAR SHORE WATERS/BAYS/SOUNDS. VSBY
RESTRICTIONS IN HEAVY RAINFALL...PATCHY FOG AND HAZE. LOW PROB OF
HAIL.
TONIGHT...SW WINDS WILL SHIFT TO THE NW LATE TONIGHT AS COLD
FRONT MOVES ACROSS. SEAS UP TO 7 FT...THEN SLOWLY SUBSIDING.
SCT TSTMS POSSIBLE SOUTHERN WATERS. VSBY RESTRICTIONS IN PATCHY
FOG...LOCALLY BELOW 1 MILE.
SUNDAY...N WINDS SHIFT TO E/SE AT 10 KT OR LESS. SEAS SUBSIDING
BELOW SMALL CRAFT CRITERIA.
OUTLOOK...SUNDAY NIGHT INTO THURSDAY...
SUNDAY NIGHT AND MONDAY...MODERATE TO HIGH CONFIDENCE. HIGH
PRESSURE NEARBY SHOULD KEEP WINDS AND SEAS GENERALLY BELOW SCA
THRESHOLDS.
TUESDAY THROUGH THURSDAY...MODERATE CONFIDENCE. WINDS SHOULD
GENERALLY REMAIN BELOW SCA THRESHOLDS GIVEN INVERSION OVER THE
WATERS AND WEAK PRESSURE GRADIENT. MARGINAL SCA 5 FOOT SEAS MAY
DEVELOP TUE ACROSS OUR SOUTHERN/SOUTHEAST ATLANTIC WATERS. THIS A
RESULT OF LONG SOUTHWEST FETCH WITH AN UPPER TROUGH DEVELOPING TO
OUR EAST. WINDS MAY SHIFT TO MORE OF A SOUTH OR SOUTHEAST DIRECTION
WED AND THU...BUT MARGINAL SCA 5 FOOT SEAS WILL REMAIN POSSIBLE AT
TIMES ACROSS THE OUTER-WATERS. AREAS OF FOG MAY ALSO AFFECT THE
SOUTHERN WATERS AT TIMES DURING THE LATE NIGHT/EARLY MORNING HOURS.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 AM EDT SUNDAY FOR ANZ254>256.
SMALL CRAFT ADVISORY UNTIL 6 AM EDT SUNDAY FOR ANZ235-237.
&&
SYNOPSIS...EVT/FRANK
NEAR TERM...FRANK
SHORT TERM...EVT
LONG TERM...FRANK
AVIATION...FRANK/EVT
MARINE...EVT/FRANKHazardous weather outlook, Jul 20, 5:56 PM EDT, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 556 PM EDT SAT JUL 20 2013 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-212200- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 556 PM EDT SAT JUL 20 2013 ...SEVERE THUNDERSTORM WATCH 426 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT... CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ230>237-250-251-254-255-212200- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- 556 PM EDT SAT JUL 20 2013 ...SEVERE THUNDERSTORM WATCH 426 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ256-212200- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 556 PM EDT SAT JUL 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. STRONG THUNDERSTORMS WITH GUSTY WINDS ARE POSSIBLE THIS AFTERNOON AND EARLY EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
In the hours before
Local storm report, Jul 20, 5:08 PM EDT, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
508 PM EDT SAT JUL 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM TSTM WND DMG POMFRET 41.90N 71.97W
07/20/2013 WINDHAM CT AMATEUR RADIO
TREES AND WIRES DOWN ON MASHAMOQUET RD AND HAMPTON RD
0300 PM HAIL POMFRET 41.90N 71.97W
07/20/2013 M0.75 INCH WINDHAM CT AMATEUR RADIO
0324 PM TSTM WND DMG KILLINGLY 41.83N 71.87W
07/20/2013 WINDHAM CT AMATEUR RADIO
TREES AND WIRES DOWN ON PUTNUM PIKE AND ALSO LAKE ROAD
0330 PM TSTM WND DMG BROOKLYN 41.78N 71.95W
07/20/2013 WINDHAM CT AMATEUR RADIO
WIRES DOWN ON SOUTH STREET
0340 PM TSTM WND DMG SOUTH KILLINGLY 41.79N 71.83W
07/20/2013 WINDHAM CT AMATEUR RADIO
TREES AND WIRES DOWN ON MASHENTUCK ROAD
0345 PM LIGHTNING SHARON 42.12N 71.18W
07/20/2013 NORFOLK MA AMATEUR RADIO
HOUSE FIRE CAUSED BY LIGHTING STRIKE ON TRACEY LANE
0352 PM LIGHTNING MANSFIELD 42.02N 71.22W
07/20/2013 BRISTOL MA AMATEUR RADIO
HOUSE FIRE CAUSED BY LIGHTING STRIKE ON MORROW STREET
0355 PM FLOOD LINCOLN 41.92N 71.47W
07/20/2013 PROVIDENCE RI AMATEUR RADIO
STREET FLOODING ON RTE 146 AT TWIN RIVER ROAD.
0355 PM LIGHTNING RANDOLPH 42.18N 71.05W
07/20/2013 NORFOLK MA AMATEUR RADIO
LIGHTNING STRIKE CASUED SHED FIRE ON RONNEY LANE
0425 PM LIGHTNING PROVIDENCE 41.82N 71.42W
07/20/2013 PROVIDENCE RI AMATEUR RADIO
HOUSE FIRE ON BUTLER AVE CAUSED BY LIGHTING STRIKE
0425 PM LIGHTNING NORTH ATTLEBORO 41.98N 71.33W
07/20/2013 BRISTOL MA AMATEUR RADIO
HOUSE STRIKE BY LIGHTING WITH DAMAGE ON ELM WOOD STREET
&&
WSSpecial weather statement, Jul 20, 5:52 PM EDT, 3 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
552 PM EDT SAT JUL 20 2013
CTZ003-MAZ011-202230-
TOLLAND CT-EASTERN HAMPDEN MA-
552 PM EDT SAT JUL 20 2013
...STRONG THUNDERSTORM FORMING NEAR SOUTHWICK IN WESTERN
MASSACHUSETTS...
AT 548 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SOUTHWICK...OR 9 MILES WEST OF
SPRINGFIELD...MOVING EAST AT 30 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH ARE POSSIBLE
WITH THIS STORM AS IT HEADS INTO THE SPRINGFIELD AREA BEFORE 630 PM.
LOCATIONS IMPACTED INCLUDE...
SPRINGFIELD...EAST LONGMEADOW...AGAWAM...WEST SPRINGFIELD...
LONGMEADOW...PALMER...HAMPDEN...WILBRAHAM AND MONSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. MINOR URBAN AND POOR
DRAINAGE FLOODING IS ALSO POSSIBLE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT.
LAT...LON 4217 7229 4199 7228 4200 7250 4204 7251
4203 7261 4204 7275 4211 7277
TIME...MOT...LOC 2148Z 270DEG 24KT 4207 7272
JWDSpecial weather statement, Jul 20, 8:00 PM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 800 PM EDT SAT JUL 20 2013 CTZ003-004-210045- WINDHAM CT-TOLLAND CT- 800 PM EDT SAT JUL 20 2013 ...STRONG THUNDERSTORMS... AT 756 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A DEVELOPING STRONG THUNDERSTORM NEAR WILLINGTON...OR 2 MILES NORTHWEST OF MANSFIELD...MOVING EAST AT 30 MPH. HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MANSFIELD...CHAPLIN...WILLINGTON...ASHFORD...POMFRET...EASTFORD... WOODSTOCK...HAMPTON...BROOKLYN...STORRS AND STAFFORD SPRINGS. PRECAUTIONARY/PREPAREDNESS ACTIONS... GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. MINOR URBAN AND POOR DRAINAGE FLOODING IS ALSO POSSIBLE. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SATURDAY EVENING FOR CENTRAL RHODE ISLAND...SOUTHERN NEW HAMPSHIRE... NORTHERN CONNECTICUT AND MASSACHUSETTS. LAT...LON 4181 7239 4196 7237 4199 7192 4171 7192 TIME...MOT...LOC 2356Z 279DEG 28KT 4186 7229 FRANK
Special weather statement, Jul 20, 8:36 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 836 PM EDT SAT JUL 20 2013 CTZ004-RIZ001-210100- WINDHAM CT-NORTHWEST PROVIDENCE RI- 836 PM EDT SAT JUL 20 2013 ...STRONG THUNDERSTORM DEVELOPING... AT 831 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A DEVELOPING STRONG THUNDERSTORM NEAR BROOKLYN...OR 6 MILES NORTH OF PLAINFIELD... MOVING EAST AT 30 MPH. HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... GLOCESTER...SCITUATE...FOSTER...BURRILLVILLE...KILLINGLY...DANIELSON AND BROOKLYN. PRECAUTIONARY/PREPAREDNESS ACTIONS... GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. MINOR URBAN AND POOR DRAINAGE FLOODING IS ALSO POSSIBLE. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SATURDAY EVENING FOR CENTRAL RHODE ISLAND...SOUTHERN NEW HAMPSHIRE... NORTHERN CONNECTICUT AND MASSACHUSETTS. LAT...LON 4173 7205 4187 7203 4199 7160 4174 7159 TIME...MOT...LOC 0031Z 279DEG 28KT 4177 7195 FRANK
Special weather statement, Jul 20, 8:53 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
853 PM EDT SAT JUL 20 2013
MAZ017-RIZ001-002-210145-
NORTHERN BRISTOL MA-NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-
853 PM EDT SAT JUL 20 2013
...STRONG THUNDERSTORM...
AT 848 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SCITUATE...OR 10 MILES WEST OF PROVIDENCE...
MOVING EAST AT 35 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH ARE POSSIBLE
WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PROVIDENCE...ATTLEBOROUGH...CRANSTON...PAWTUCKET...SEEKONK...EAST
PROVIDENCE...NORTH PROVIDENCE...JOHNSTON...CENTRAL FALLS...
SCITUATE...SMITHFIELD...LINCOLN AND REHOBOTH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. MINOR URBAN AND POOR
DRAINAGE FLOODING IS ALSO POSSIBLE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
SATURDAY EVENING FOR CENTRAL RHODE ISLAND...SOUTHERN NEW HAMPSHIRE...
NORTHERN CONNECTICUT AND MASSACHUSETTS.
LAT...LON 4174 7172 4190 7171 4197 7127 4179 7118
4178 7124 4178 7132 4177 7133 4177 7137
4179 7137 4178 7139 4176 7139 4177 7140
TIME...MOT...LOC 0048Z 270DEG 29KT 4182 7162
FRANKSpecial weather statement, Jul 20, 9:10 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
910 PM EDT SAT JUL 20 2013
MAZ017-020-RIZ001-002-004-005-210200-
NORTHERN BRISTOL MA-SOUTHERN BRISTOL MA-NORTHWEST PROVIDENCE RI-
BRISTOL RI-EASTERN KENT RI-SOUTHEAST PROVIDENCE RI-
910 PM EDT SAT JUL 20 2013
...STRONG THUNDERSTORMS...
AT 905 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A CLUSTER OF
STRONG THUNDERSTORMS NEAR PROVIDENCE...MOVING EAST AT 30 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 50 MPH ARE POSSIBLE
WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PROVIDENCE...FALL RIVER...TAUNTON...ATTLEBOROUGH...BARRINGTON...
CRANSTON...PAWTUCKET...BERKLEY...FREETOWN...SEEKONK...EAST
PROVIDENCE...NORTH PROVIDENCE...JOHNSTON...WARREN...CENTRAL FALLS...
SWANSEA...SOMERSET...DIGHTON...LINCOLN AND WESTPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL WAS OCCURRING WITH THIS STORM. MINOR URBAN AND
POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED
ROADS.
&&
LAT...LON 4167 7118 4171 7116 4171 7121 4173 7122
4170 7124 4172 7126 4168 7124 4169 7129
4172 7129 4171 7130 4175 7136 4179 7137
4173 7139 4172 7136 4170 7137 4174 7160
4195 7149 4191 7103 4165 7106
TIME...MOT...LOC 0105Z 279DEG 28KT 4181 7143
FRANKThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 8:53 PM EDT | Special Weather Statement | BOX | Providence | 52 min |
| Jul 20, 9:10 PM EDT | Special Weather Statement | BOX | Bristol | 50 min |
| Jul 20, 8:58 PM EDT | Special Marine Warning | BOX | 47 min | |
| Jul 20, 9:58 PM EDT | Severe Thunderstorm Warning | BOX | Plymouth | 47 min |
| Jul 20, 10:01 PM EDT | Special Marine Warning | BOX | 59 min | |
| Jul 20, 10:18 PM EDT | Severe Thunderstorm Warning | BOX | Barnstable | 27 min |
| Jul 20, 10:26 PM EDT | Special Marine Warning | BOX | 34 min | |
| Jul 21, 12:26 AM EDT | Special Marine Warning | BOX | 34 min | |
| Jul 21, 5:15 AM EDT | Special Marine Warning | BOX | 30 min | |
| Jul 21, 5:47 AM EDT | Special Marine Warning | BOX | 28 min | |
| Jul 21, 11:21 AM EDT | Small Craft Advisory for Hazardous Seas | BOX | 5 hr | |
| Jul 21, 4:18 PM EDT | Small Craft Advisory for Hazardous Seas | BOX | 6 hr |
Nearby
Severe Thunderstorm Warnings in Rhode Island, 2013Severe Thunderstorm Warnings in Massachusetts, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.